| Model Number |
C8401 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Procedure performed: vats description of event: complaint 1 of 2: (b)(4) model c8401 lot 1506767 1ea.Complaint 2 of 2: (b)(4) model c8401 lot 1506767 1ea.Two device malfunctions occurred during the same procedure.[hospital] i¿m here at the [facility] in another vats case.2 more alexis tore at the ring.Same lot number as the previous one: lot # 1506767.Additional information received from account manager via email on 28aug2024: they are going to save the 2 from today to send back to corporate the product is available for return.Additional information received from account manager via email on 29aug2024: no patient injury occurred.The surgeon opened a new alexis to complete the procedure.The first alexis sheath tore mid-procedure.The second alexis tore mid-procedure.Suction, bovie, and stapler were used within the alexis.The sheath did not particulate.Additional information received from account manager via email on 29aug2024: they will return the 2 alexis that were used in the case yesterday.Intervention: the surgeon opened a new alexis to complete the procedure.Patient status: no patient injury.
Event or Problem Description
Procedure performed: vats.Description of event: complaint 1 of 2: (b)(4) model c8401 lot 1506767 (b)(4) - mfr# 2027111-2024-00833; complaint 2 of 2: (b)(4) model c8401 lot 1506767 (b)(4) - mfr# 2027111-2024-00834.Two device malfunctions occurred during the same procedure.[hospital] i¿m here at the [facility] in another vats case.2 more alexis tore at the ring.Same lot number as the previous one: lot # 1506767.Additional information received from account manager via email on 28 aug 2024: they are going to save the 2 from today to send back to corporate the product is available for return.Additional information received from account manager via email on 29 aug 2024: no patient injury occurred.The surgeon opened a new alexis to complete the procedure.The first alexis sheath tore mid-procedure.The second alexis tore mid-procedure.Suction, bovie, and stapler were used within the alexis.The sheath did not particulate.Additional information received from account manager via email on 29 aug 2024: they will return the 2 alexis that were used in the case yesterday.Intervention: the surgeon opened a new alexis to complete the procedure.Patient status: no patient injury.
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of sheath tear.Based on the condition of the returned unit and the description of the event, it is likely that it is likely that a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated during use.It is likely that sheath was more susceptible to separation from the inner ring.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.[correction] the brand name in section d1 and the primary/additional udi numbers in section d4 have been updated.